Expand this Topic clickable element to expand a topic
Skip to content
Optica Publishing Group

Transverse modulational instability of (2 + 1)-dimensional cnoidal waves in media with cubic nonlinearity

Not Accessible

Your library or personal account may give you access

Abstract

We consider transverse modulational instability of (2+1)-dimensional cnoidal waves of cn, dn, and sn, types that are periodic in one direction and are uniform in the other direction. The new method of stability analysis of periodic waves presented here is based on the construction of a translation matrix for a perturbation vector and on the evolution of the eigenvalues of the matrix with changes in modulation frequency and Jacobi parameter that define the degree of energy localization of the corresponding cnoidal waves. We show that the dn wave is subject to the influence of both neck and snake instabilities, the cn wave is affected by neck instability, and the sn wave suffers from snake instability in (2+1) dimensions.

© 2003 Optical Society of America

Full Article  |  PDF Article
More Like This
Self-frequency shift of cnoidal waves in a medium with delayed nonlinear response

Victor Aleshkevich, Yaroslav Kartashov, and Victor Vysloukh
J. Opt. Soc. Am. B 18(8) 1127-1136 (2001)

Stable periodic waves supported by competing cubic-quintic nonlinearity

Yaroslav V. Kartashov, Victor A. Vysloukh, Alexey A. Egorov, and Anna S. Zelenina
J. Opt. Soc. Am. B 21(5) 982-988 (2004)

Suppression of soliton transverse instabilities in nonlocal nonlinear media

YuanYao Lin, Ray-Kuang Lee, and Yuri S. Kivshar
J. Opt. Soc. Am. B 25(4) 576-581 (2008)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Figures (10)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Equations (49)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an Optica member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access Optica Member Subscription

Metrics

Select as filters


Select Topics Cancel
© Copyright 2022 | Optica Publishing Group. All Rights Reserved